Vol. 48, No. 1, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Multiplications on homogeneous spaces, nonassociative algebras and connections

Arthur Argyle Sagle and J. R. Schumi

Vol. 48 (1973), No. 1, 247–266
Abstract

In this paper we show how nonassociative algebras over the real numbers arise from multiplications on certain homogeneous spaces; that is, an analytic function μ : M × M M. Then these algebras are used to obtain an invariant connection on the homogeneous space and we give some applications of nonassociative algebras to these topics. Conversely every finite dimensional nonassociative algebra over the real numbers arises from an invariant connection and a local multiplication on a homogeneous space. Thus, analogous to the theory of Lie groups and Lie algebras, much of the basic theory of nonassociative algebras can be formulated in terms of multiplications and connections and conversely.

Mathematical Subject Classification 2000
Primary: 53C30
Secondary: 17E05
Milestones
Received: 17 February 1971
Revised: 6 June 1972
Published: 1 September 1973
Authors
Arthur Argyle Sagle
J. R. Schumi